3 Fat Chicks on a Diet Weight Loss Community  

Go Back   3 Fat Chicks on a Diet Weight Loss Community > Support Forum > Support Groups > 100 lb. Club

Birth Control - The Patch

Reply
 
Thread Tools
Old 12-18-2006, 05:04 PM   #1
Beauty, Brawn and Brains!
 
Goddess Jessica's Avatar
 
Join Date: Jul 2002
Location: California
Posts: 3,013

S/C/G: 298(O)/268.2(RS)/247.9.0/175.0

Height: 5'9''

Default Birth Control - The Patch

For the past few months, I have been having calf cramps like crazy. It started during my workouts. Cramps so bad that I couldn't get out of the pool - I would just hang out to the wall with tears in my eyes trying to breathe through the severe pain. I also noticed I was getting more cramps at night. The last couple of weeks, my legs have felt bad. Not exactly sore but tired. I would feel a dull pain in my lower leg or right below the back of my knee.

I started doing some research and although I had no swelling or red spots, many of my symptoms were similar to symptoms associated with leg clots. Apparently, DVT (Deep Vein Thrombosis - aka leg clots) is a risk factor in obese people but the patch increases the risk by 60%.

I stopped taking the patch and I'm looking at the nuva-ring or going back on depo-provera.

Just thought it might be helpful to pass this information along.
Goddess Jessica is offline   Reply With Quote
Old 12-18-2006, 11:20 PM   #2
Moderator - 100lb club
 
Sandi's Avatar
 
Join Date: Oct 2000
Location: USA
Posts: 6,220

Height: 5'6

Default

I sometimes get really bad leg cramps too. If I take a daily potassium and a calcium I seem to do better.

It's probably a good idea to get off the patch anyway - with the symptoms.

Leg clots scare me alot.
__________________

The Secret is: CONSISTENCY
Sandi is offline   Reply With Quote
Old 12-19-2006, 12:37 AM   #3
Beauty, Brawn and Brains!
 
Goddess Jessica's Avatar
 
Join Date: Jul 2002
Location: California
Posts: 3,013

S/C/G: 298(O)/268.2(RS)/247.9.0/175.0

Height: 5'9''

Default

Yeah, I've have leg cramps all my life. It runs in my family. But these were different. Very weird. It's funny that you get to know your body and then when it's telling you that somethings wrong, you know it's just not right.
Goddess Jessica is offline   Reply With Quote
Old 12-19-2006, 11:40 AM   #4
Shairing her ESH...
 
Jen415's Avatar
 
Join Date: Feb 2005
Location: Space Coast, Florida
Posts: 3,421

S/C/G: 350/321/TBD

Height: 5'6"

Default

I would definitely get off the patch, at least until your gynie examins you and recommends something better for you.
__________________
One day at a time is more than just a saying.....
First goal: Back under 300!
Jen415 is offline   Reply With Quote
Old 12-19-2006, 11:53 AM   #5
Senior Member
 
truelies's Avatar
 
Join Date: Dec 2006
Location: New York
Posts: 191

Height: 5'5

Default

The patch has been linked with blood clots and strokes (my best friend works for a gyno, I'm sure you can also obtain this info online and from your doctor). Best advice- get off it, it's not worth the risk.

have you ever tried a pill? the one I am taking now (Estrostep) has not caused weight gain for me at all and I don't recall any side effects since I've been on it (April 06)
__________________

"Dreaming of the person you want to be is wasting the person you already are." - Kurt Cobain


10 PERCENT AT A TIME...
truelies is offline   Reply With Quote
Old 12-19-2006, 03:06 PM   #6
Just Me
 
nelie's Avatar
 
Join Date: Jan 2003
Location: Maryland
Posts: 15,317

S/C/G: 364/202/182

Height: 5'6"

Default

One thing with the patch (and this may be misinformation) but I thought it wasn't the most reliable form of birth control as your weight increases. I remember a doctor specifically telling me that they only would recommend the pill for their overweight patients because due to excess fat, the patch and other hormone releasing birth control methods weren't the most reliable.
__________________
You can't out-exercise poor eating habits.
nelie is offline   Reply With Quote
Old 12-19-2006, 09:07 PM   #7
I'm bringin' SEXY back!!!
 
teahoney's Avatar
 
Join Date: Nov 2005
Location: New York
Posts: 1,181

Height: 5'3 1/2

Default

nelie, that is what my doc told me too. I took the patch for a time. But I was 205 then. The doctor said she felt comfortable doing it at that weight but that if I started gaining weight she would switch the birth control.d
__________________
Tracey

Starting over again.........again!
teahoney is offline   Reply With Quote
Old 12-19-2006, 09:31 PM   #8
Beauty, Brawn and Brains!
 
Goddess Jessica's Avatar
 
Join Date: Jul 2002
Location: California
Posts: 3,013

S/C/G: 298(O)/268.2(RS)/247.9.0/175.0

Height: 5'9''

Default

My gyno (and I should probably mention that she's my ex-gyno for other reasons) said that although the patch wasn't recommended for my weight, the decrease in the effectiveness was minimal. The statistics are 60 percent increased risk of pregnancy (which is about 3-4%). I can live with that kind of risk.
Goddess Jessica is offline   Reply With Quote
Old 12-22-2006, 03:37 PM   #9
Member
 
Saoirsee's Avatar
 
Join Date: Jun 2006
Posts: 33

Default

Ah, see when i read this i was wondering what was up, because i'd heard that the patch wouldn't work for overweight people.
__________________


Highest Weight, January 2004 - 292 pounds

Lowest Weight, July 2005 - 198 pounds

Current weight - 242 pounds
Saoirsee is offline   Reply With Quote
Reply
Posts by members, moderators and admins are not considered medical advice
and no guarantee is made against accuracy.


Thread Tools

Posting Rules
You may not post new threads
You may not post replies
You may not post attachments
You may not edit your posts

vB code is On
Smilies are On
[IMG] code is On
HTML code is Off
Trackbacks are On
Pingbacks are On
Refbacks are Off


All times are GMT -4. The time now is 11:01 AM.






Powered by vBulletin® Version 3.6.7
Copyright ©2000 - 2015, Jelsoft Enterprises Ltd.
Search Engine Optimization by vBSEO 3.3.2